CNCS Center for Nonlinear and Complex Systems
   Search Help Login pdf version printable version

Publications of J. Thomas Beale    :chronological  alphabetical  combined  bibtex listing:

Papers Published

  1. JT Beale, Uniform Error Estimates for Navier--Stokes Flow with an Exact Moving Boundary Using the Immersed Interface Method, SIAM Journal on Numerical Analysis, vol. 53 no. 4 (2015), pp. 2097-2111, ISSN 0036-1429 [pdf], [doi]
  2. S Tlupova and JT Beale, Nearly singular integrals in 3D stokes flow, Communications in Computational Physics, vol. 14 no. 5 (2013), pp. 1207-1227, ISSN 1815-2406 [pdf], [doi]  [abs]
  3. W Ying and JT Beale, A fast accurate boundary integral method for potentials on closely packed cells, Communications in Computational Physics, vol. 14 no. 4 (2013), pp. 1073-1093, ISSN 1815-2406 [pdf], [doi]  [abs]
  4. JT Beale, Partially implicit motion of a sharp interface in Navier-Stokes flow, J. Comput. Phys., vol. 231 (2012), pp. 6159-6172 [pdf]
  5. AT Layton and JT Beale, A partially implicit hybrid method for computing interface motion in stokes flow, Discrete and Continuous Dynamical Systems - Series B, vol. 17 no. 4 (2012), pp. 1139-1153, ISSN 1531-3492 [pdf], [doi]  [abs]
  6. JT Beale and AT Layton, A velocity decomposition approach for moving interfaces in viscous fluids, Journal of Computational Physics, vol. 228 no. 9 (2009), pp. 3358-3367, ISSN 0021-9991 [pdf], [doi]  [abs]
  7. JT Beale, Smoothing properties of implicit finite difference methods for a diffusion equation in maximum norm, SIAM Journal on Numerical Analysis, vol. 47 no. 4 (2009), pp. 2476-2495, ISSN 0036-1429 [pdf], [doi]  [abs]
  8. JT Beale, D Chopp, R LeVeque and Z Li, Correction to the article A comparison of the extended finite element method with the immersed interface method for elliptic equations with discontinuous coefficients and singular sources by Vaughan et al., Commun. Appl. Math. Comput. Sci., vol. 3 (2008), pp. 95-100 [pdf]
  9. JT Beale and J Strain, Locally corrected semi-Lagrangian methods for Stokes flow with moving elastic interfaces, Journal of Computational Physics, vol. 227 no. 8 (2008), pp. 3896-3920, ISSN 0021-9991 [DukeSpace], [doi]  [abs]
  10. JT Beale, A proof that a discrete delta function is second-order accurate, Journal of Computational Physics, vol. 227 no. 4 (2008), pp. 2195-2197, ISSN 0021-9991 [pdf], [doi]  [abs]
  11. JT Beale and AT Layton, On the accuracy of finite difference methods for elliptic problems with interfaces, Commun. Appl. Math. Comput. Sci., vol. 1 (2006), pp. 91-119 [pdf]
  12. GR Baker and JT Beale, Vortex blob methods applied to interfacial motion, Journal of Computational Physics, vol. 196 no. 1 (2004), pp. 233-258 [pdf], [doi]  [abs]
  13. JT Beale, A grid-based boundary integral method for elliptic problems in three dimensions, SIAM Journal on Numerical Analysis, vol. 42 no. 2 (2004), pp. 599-620, ISSN 0036-1429 [pdf], [doi]  [abs]
  14. JT Beale, Discretization of Layer Potentials and Numerical Methods for Water Waves (Tosio Kato's Method and Principle for Evolution Equations in Mathematical Physics), RIMS Kokyuroku, vol. 1234 (October, 2001), pp. 18-26, Kyoto University, ISSN 1880-2818
  15. JT Beale, A convergent boundary integral method for three-dimensional water waves, Mathematics of Computation, vol. 70 no. 235 (2001), pp. 977-1029 [ps], [doi]  [abs]
  16. JT Beale and MC Lai, A method for computing nearly singular integrals, SIAM Journal on Numerical Analysis, vol. 38 no. 6 (2001), pp. 1902-1925 [ps], [doi]  [abs]
  17. JT Beale, TY Hou and J Lowengrub, Stability of boundary integral methods for water waves, AMS-IMS-SIAM Joint Summer Research Conference (1996), pp. 241-245  [abs]
  18. JT Beale, TY Hou and J Lowengrub, Convergence of a boundary integral method for water waves, SIAM Journal on Numerical Analysis, vol. 33 no. 5 (1996), pp. 1797-1843  [abs]
  19. A Lifschitz, WH Suters and JT Beale, The onset of instability in exact vortex rings with swirl, Journal of Computational Physics, vol. 129 no. 1 (1996), pp. 8-29 [doi]  [abs]
  20. JT Beale and C Greengard, Convergence of euler-stokes splitting of the navier-stokes equations, Communications on Pure and Applied Mathematics, vol. 47 no. 8 (August, 1994), pp. 1083-1115, ISSN 0010-3640 [doi]
  21. AJ Bourgeois and JT Beale, Validity of the Quasigeostrophic Model for Large-Scale Flow in the Atmosphere and Ocean, SIAM Journal on Mathematical Analysis, vol. 25 no. 4 (July, 1994), pp. 1023-1068, ISSN 0036-1410 [doi]
  22. JT Beale, TY Hou, JS Lowengrub and MJ Shelley, Spatial and temporal stability issues for interfacial flows with surface tension, Mathematical and Computer Modelling, vol. 20 no. 10-11 (1994), pp. 1-27, ISSN 0895-7177  [abs]
  23. JT Beale, TY Hou and JS Lowengrub, Growth rates for the linearized motion of fluid interfaces away from equilibrium, Communications on Pure and Applied Mathematics, vol. 46 no. 9 (1993), pp. 1269-1301, ISSN 0010-3640 [doi]
  24. J. T. Beale, T. Y. Hou, J. S. Lowengrub, On the well-posedness of two-fluid interfacial flows with surface tension, Singularities in Fluids, Plasmas, and Optics, R. Caflisch et al., ed., NATO ASI Series, Kluwer (1993), pp. 11-38
  25. JT Beale, Exact solitary water waves with capillary ripples at infinity, Communications on Pure and Applied Mathematics, vol. 44 no. 2 (March, 1991), pp. 211-257, ISSN 0010-3640 [doi]
  26. JT Beale and DG Schaeffer, Nonlinear behavior of model equations which are linearly ill-posed, Communications in Partial Differential Equations, vol. 13 no. 4 (January, 1988), pp. 423-467, ISSN 0360-5302 [doi]
  27. JT Beale, Analysis of Vortex Methods for Incompressible Flow, JOURNAL OF STATISTICAL PHYSICS, vol. 44 no. 5-6 (September, 1986), pp. 1009-1011, ISSN 0022-4715 [Gateway.cgi]
  28. JT Beale, Convergent 3-D vortex method with grid-free stretching., scival (1986)  [abs]
  29. JT Beale, Large-time behavior of discrete velocity boltzmann equations, Communications In Mathematical Physics, vol. 106 no. 4 (1986), pp. 659-678, ISSN 0010-3616 [doi]  [abs]
  30. JT Beale and T Nishida, Large-Time Behavior of Viscous Surface Waves, North-Holland Mathematics Studies, vol. 128 no. C (1985), pp. 1-14, ISSN 0304-0208 [doi]
  31. JT Beale and A Majda, High order accurate vortex methods with explicit velocity kernels, Journal of Computational Physics, vol. 58 no. 2 (1985), pp. 188-208, ISSN 0021-9991 [doi]  [abs]
  32. JT Beale, Large-time behavior of the Broadwell model of a discrete velocity gas, Communications in Mathematical Physics, vol. 102 no. 2 (1985), pp. 217-235, ISSN 0010-3616 [doi]  [abs]
  33. JT Beale, T Kato and A Majda, Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Communications in Mathematical Physics, vol. 94 no. 1 (1984), pp. 61-66, ISSN 0010-3616 [doi]  [abs]
  34. JT Beale, Large-time regularity of viscous surface waves, Archive for Rational Mechanics and Analysis, vol. 84 no. 4 (1984), pp. 307-352, ISSN 0003-9527 [doi]
  35. JT Beale and A MAJDA, Vortex Methods 2: Higher-Order Accuracy in 2 and 3 Dimensions, MATHEMATICS OF COMPUTATION, vol. 39 no. 159 (1982), pp. 29-52, ISSN 0025-5718 [Gateway.cgi], [doi]
  36. JT Beale and A MAJDA, Vortex Methods 1: Convergence in 3 Dimensions, MATHEMATICS OF COMPUTATION, vol. 39 no. 159 (1982), pp. 1-27, ISSN 0025-5718 [Gateway.cgi]
  37. JT Beale, The initial value problem for the navier-stokes equations with a free surface, Communications on Pure and Applied Mathematics, vol. 34 no. 3 (May, 1981), pp. 359-392, ISSN 0010-3640 [doi]
  38. JT Beale and A MAJDA, Rates of Convergence for Viscous Splitting of the Navier-Stokes Equations, MATHEMATICS OF COMPUTATION, vol. 37 no. 156 (1981), pp. 243-259, ISSN 0025-5718 [Gateway.cgi], [doi]
  39. JT Beale, Water-Waves Generated by a Pressure Disturbance on a Steady Stream, DUKE MATHEMATICAL JOURNAL, vol. 47 no. 2 (1980), pp. 297-323, ISSN 0012-7094 [Gateway.cgi], [doi]
  40. JT Beale, The existence of cnoidal water waves with surface tension, Journal of Differential Equations, vol. 31 no. 2 (1979), pp. 230-263, ISSN 0022-0396
  41. JT Beale, The existence of solitary water waves, Communications on Pure and Applied Mathematics, vol. 30 no. 4 (July, 1977), pp. 373-389, ISSN 0010-3640 [doi]
  42. JT Beale, Eigenfunction expansions for objects floating in an open sea, Communications on Pure and Applied Mathematics, vol. 30 no. 3 (May, 1977), pp. 283-313, ISSN 0010-3640 [doi]
  43. JT Beale, Acoustic Scattering From Locally Reacting Surfaces, Indiana University Mathematics Journal, vol. 26 no. 2 (1977), pp. 199-222  [abs]
  44. JT Beale, Spectral Properties of an Acoustic Boundary Condition, Indiana University Mathematics Journal, vol. 25 no. 9 (1976), pp. 895-917  [abs]
  45. JT Beale and SI Rosencrans, Acoustic boundary conditions, Bulletin of the American Mathematical Society, vol. 80 no. 6 (November, 1974), pp. 1276-1279, ISSN 0002-9904 [doi]
  46. JT Beale, Purely imaginary scattering frequencies for exterior domains, Duke Mathematical Journal, vol. 41 no. 3 (September, 1974), pp. 607-637, ISSN 0012-7094 [doi]
  47. JT Beale, Scattering frequencies of resonators, Communications on Pure and Applied Mathematics, vol. 26 no. 4 (July, 1973), pp. 549-563, ISSN 0010-3640 [doi]
  48. J. T. Beale, Methods for computing singular and nearly singular integrals, J. Turbulence, vol. 3, (2002), article 041 (4 pp.) [pdf]
  49. J. T. Beale, Discretization of Layer Potentials and Numerical Methods for Water Waves, Proc. of Workshop on Kato's Method and Principle for Evolution Equations in Mathematical Physics, H. Fujita, S. T. Kuroda, H.Okamoto, eds., Univ. of Tokyo Press, pp. 18-26.
  50. J. T. Beale, Boundary Integral Methods for Three-Dimensional Water Waves, Equadiff 99, Proceedings of the International Conference on Differential Equations, Vol. 2, pp. 1369-78 [ps]
  51. J. T. Beale, T.Y. Hou, J.S. Lowengrub, Stability of Boundary Integral Methods for Water Waves, Nonlinear Evolutionary Partial Differential Equations, X. X. Ding and T.P. Liu eds., A.M.S., 1997, 107-27.
  52. J. T. Beale, T.Y. Hou, J.S. Lowengrub, Stability of Boundary Integral Methods for Water Waves, Advances in Multi-Fluid Flows, Y. Renardy et al., ed., pp. 241-45, SIAM, Philadelphia, 1996.
  53. J. T. Beale, A. Lifschitz, W.H. Suters, A Numerical and Analytical Study of Vortex Rings with Swirl, Vortex Flows and Related Numerical Methods, II, ESAIM Proc. 1, 565-75, Soc. Math. Appl. Indust., Paris, 1996.
  54. J. T. Beale, E. Thomann, C. Greengard, Operator splitting for Navier-Stokes and the Chorin-Marsden product formula, Vortex Flows and Related Numerical Methods, J. T. Beale et al., ed., pp. 27-38, NATO ASI Series, Kluwer, 1993.
  55. J. T. Beale, The approximation of weak solutions to the Euler equations by vortex elements, Multidimensional Hyperbolic Problems and Computations, J. Glimm et al., ed., pp. 23-37, Springer-Verlag, New York, 1991.
  56. J. T. Beale, A. Eydeland, B. Turkington, Numerical tests of 3-D vortex methods using a vortex ring with swirl, Vortex Dynamics and Vortex Methods, C. Anderson and C. Greengard, ed., pp. 1-9, A.M.S., 1991.
  57. J. T. Beale, Solitary water waves with ripples beyond all orders, Asymptotics beyond All Orders, H. Segur et al., ed., pp. 293-98, NATO ASI Series, Plenum, 1991.
  58. J. T. Beale, Large-time behavior of model gases with a discrete set of velocities, Mathematics Applied to Science, J. Goldstein et al., ed. pp. 1-12, Academic Press, Orlando, 1988.
  59. J. T. Beale, On the accuracy of vortex methods at large times, Computational Fluid Dynamics and Reacting Gas Flows, B. Engquist et al., ed., pp. 19-32, Springer-Verlag, New York, 1988.
  60. J. T. Beale, Existence, regularity, and decay of viscous surface waves, Nonlinear Systems of Partial Differential Equations in Applied Mathematics, Part 2, Lectures in Applied Mathematics, Vol. 23, A.M.S., Providence, 1986, 137-48.
  61. J. T. Beale, A convergent three-dimensional vortex method with grid-free stretching, Math. Comp. 46 (1986), 401-24 and S15-S20.
  62. J. T. Beale, Large-time regularity of viscous surface waves, Arch. Rational Mech. Anal. 84 (1984), 307-52.
  63. J. T. Beale, A. Majda, Vortex methods for fluid flow in two or three dimensions, Contemp. Math. 28 (1984), 221-29.
  64. J. T. Beale, Large-time regularity of viscous surface waves, Contemp. Math. 17 (1983), 31-33.
  65. J. T. Beale, A. Majda, Vortex methods I: Convergence in three dimensions, Math. Comp. 39 (1982), 1-27.
  66. J. T. Beale, A. Majda, Vortex methods II: Higher order accuracy in two and three dimensions, Math. Comp. 39 (1982), 29-52.
  67. J. T. Beale, A. Majda, The design and numerical analysis of vortex methods, Transonic, Shock, and Multidimensional Flows, R. E. Meyer, ed., Academic Press, New York, 1982.

Papers Submitted

  1. J. t. Beale, W. YIng, and J. R. Wilson, A simple method for computing singular or nearly singular integrals on closed surfaces, Commun. Comput. Phys. (August, 2015) [pdf]